Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 4, 2011Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 4, 2011, 2:40 AM EDT for Cape May County, New Jersey. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 2:40 AM EDT (06:40 UTC)
Expired
Jul 4, 2011, 3:45 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:45 AM EDTTSTM WND DMGGoshen, NJTREE DOWN IN CAMPGROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WWUS81 KPHI 040640
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EDT MON JUL 4 2011

NJZ023-024-040745-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
240 AM EDT MON JUL 4 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF CAPE MAY...MOVING EAST AT 
25 TO 30 MPH. THE THUNDERSTORM WILL BE NEAR SEA ISLE CITY AROUND 245 
AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS ARE SMALL 
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3915 7467 3912 7470 3910 7470 3907 7471
      3902 7477 3902 7479 3900 7478 3903 7492
      3919 7486 3917 7466

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:41 AM EDT, 59 minutes earlier.

Area forecast discussion, Jul 4, 1:41 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
141 AM EDT MON JUL 4 2011

.SYNOPSIS...
A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT, THEN
STALL TO OUR SOUTH, AND POSSIBLY BEGIN TO WASH-OUT OVER THE NEXT
COUPLE OF DAYS. A WARM FRONT MAY CROSS THE AREA WEDNESDAY, BEFORE A
COL FRONT APPROACHES THURSDAY AND SLOWLY SAGS SOUTH OF THE AREA.
HIGH PRESSURE WILL BUILD INTO NEW ENGLAND FOR THE WEEKEND WHILE
THE FRONTAL BOUNDARY MAY SLOWLY MEANDER TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THUNDERSTORMS WERE ISOLATED AROUND MOST OF THE SOUTHERN TWO THIRDS
OF THE AREA LATE THIS EVENING, WITH JUST A BIT MORE GOING ON FAR
SOUTH. AS THE COLD FRONT MOVES THROUGH AND THE SHORT WAVE ALOFT
FINALLY CROSSES AS WELL, THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD DIMINISH OVER THE REST OF THE OVERNIGHT PERIOD. DEW POINTS
ARE NOT EXPECTED TO DROP UNTIL LATER TONIGHT, AND ANY EARLY CLOUD
COVER SHOULD PREVENT RAPID COOLING TO START THE NIGHT, SO WE
BLENDED TOWARD THE WARMER MOS OVERNIGHT. THE RAINFALL AROUND THE
AREA EARLY TODAY WILL ALLOW FOR SOME FOG DEVELOPMENT WHERE BREAKS
IN THE OVERCAST ULTIMATELY OCCUR.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY THAT MOVES THROUGH THE AREA TONIGHT IS EXPECTED
TO STALL TO OUR SOUTH AND BEGIN TO WASH-OUT OVER THE NEXT COUPLE OF
DAYS. EVEN THOUGH THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN TO OUR
SOUTH THROUGH TUESDAY, THERE MAY BE PERIODIC MID-LEVEL DISTURBANCES
MOVE THROUGH THE AREA MONDAY THROUGH TUESDAY. WHILE MOST OF THE AREA
SHOULD REMAIN DRY, THE SOUTHERN THIRD OF THE CWA MAY SEE SOME
SHOWER OR THUNDERSTORM ACTIVITY, ESPECIALLY DURING THE AFTERNOONS.
BY WEDNESDAY, A WARM FRONT MAY MOVE NORTH THROUGH THE AREA WHILE
ANOTHER MID-LEVEL DISTURBANCE CROSSES. HENCE WE HAVE A CHANCE/SLIGHT
CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS THE ENTIRE AREA, WITH THE
HIGHEST PROBABILITY ACROSS THE SOUTHERN PORTIONS.

THICKNESSES ARE NOT EXPECTED TO CHANGE MUCH OVER THE NEXT FEW DAYS,
AND WITH AMPLE SUNSHINE THROUGH MUCH OF THE AREA, TEMPERATURES
SHOULD WARM FAIRLY NICELY EACH DAY. WE ARE NOT EXPECTING RECORD
SETTING TEMPERATURES BY ANY MEANS, BUT WARMER THAN AVERAGE;
GENERALLY TEMPERATURES ARE EXPECTED TO RISE INTO THE MID/UPPER 80S
TO AROUND 90 FOR MOST INLAND AREAS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
PERSISTENT TROUGHING OVER THE EASTERN HALF OF THE UNITED STATES WILL
CONTINUE TO PROVIDE VERY UNSETTLED WEATHER FOR OUR ZONES, ESPECIALLY
ACROSS THE SOUTH, THROUGH MUCH OF THE EXTENDED PERIOD.

WARM FRONT WILL BEGIN TO LIFT THROUGH LATE WEDNESDAY TO GIVE US
ANOTHER SHOT OF SHOWERS AND THUNDERSTORMS ON THURSDAY. WE WILL
THEN SEE A RETURN TO HIGHER DEW POINTS JUST AHEAD OF ANOTHER COLD
FRONT SWINGING DOWN FROM THE GREAT LAKES. THIS FRONT LOOKS LIKE IT
WILL BE SLOWING DOWN AS IT APPROACHES THE REGION WITH THE BERMUDA
HIGH OFFSHORE KEEPS THE PARENT LOW FURTHER NORTH AND CUTS INTO THE
BASE OF THE EASTERN U.S. TROUGHING. THE COLD FRONT WILL TAKE ITS
TIME MOVING THROUGH THE REGION AND FINALLY DOES SO BY EARLY
FRIDAY. IT WILL THEN SIT TO OUR SOUTH AND EAST THROUGH THE WEEKEND
AS ENERGY PUMPED IN FROM THE SOUTHWEST RIDE ALONG THE FRONT ACROSS
OUR SOUTHERN ZONES.

OVER THE NORTH, CANADIAN HIGH PRESSURE WILL EXERT ITS INFLUENCE
KEEPING PRECIPITATION FREE DAYS STARTING FRIDAY NIGHT THROUGH THE
WEEKEND. THIS WILL TREND FURTHER SOUTH DURING THE WEEKEND SO WE
SHOULD BE ABLE TO CUT OFF ANYMORE PRECIPITATION ACROSS THE SOUTH BY
SUNDAY MORNING.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS AROUND THE TAF SITES VARIED FROM VFR TO IFR IN STRATUS
AND FOG AT 06Z...WITH THE LOWER CONDITIONS MAINLY NORTH AND WEST
OF KPHL. WITH HIGH MOISTURE AT THE LOWEST LEVELS...MOST OF THE TAF
SITES SHOULD SEE MARGINAL VFR VISIBILITIES VARIABLE DOWN TO IFR
CEILINGS AND VISIBILITIES EARLY THIS MORNING. IMPROVEMENT IS
EXPECTED TO BE FAIRLY RAPID AT MID MORNING AS THE MOISTURE LAYER
IS REASONABLY SHALLOW...SO BY AROUND 14Z A RETURN TO VFR
CONDITIONS IS FORECAST...WITH SCATTERED CUMULUS THEREAFTER. WINDS
WILL BE LIGHT AND VARIABLE TO CALM...BUT ANY PREFERRED DIRECTION
WOULD BE EXPECTED TO BE SOUTHWEST TO WEST-SOUTHWEST EARLY THIS
MORNING.

SOME CIRRUS CEILINGS MAY DEVELOP THIS AFTERNOON ACCORDING TO MODEL
SOUNDINGS. OTHERWISE...WITH THE SURFACE FRONT PROGGED TO BE RIGHT
ALONG THE COAST THIS AFTERNOON KACY AND KMIV MAY BE NEAR SOME
ISOLATED TO CONVECTIVE ACTIVITY. FOR NOW...A CB MENTION WAS LEFT OUT
AS COVERAGE IS EXPECTED TO BE LESS THAN SCATTERED AT THIS TIME.

OTHERWISE...A WESTERLY FLOW SHOULD PREVAIL FOR MOST TAF SITES THIS
AFTERNOON...BECOMING NORTHWEST TONIGHT AS THE FRONT EDGES A BIT
FURTHER OFFSHORE.

OUTLOOK...
HIGH PRESSURE WILL BUILD IN AND KEEP THINGS FAIR AND DRY WITH VFR
CONDITIONS INTO WEDNESDAY, ALTHOUGH A FEW SHOWERS MAY TRY TO SNEAK
INTO OUR EXTREME SOUTHERN AREAS TUESDAY INTO WEDNESDAY. A FRONT WILL
THEN MOVE IN WITH POSSIBLE SHOWERS AND THUNDERSTORMS...AND LOWER
FLYING CONDITIONS...LATER WEDNESDAY INTO THURSDAY.

&&

.MARINE...
A FRONTAL ZONE, TO OUR WEST, WILL BE CROSSING OUR WATERS TONIGHT.
THE WIND WILL BECOME A BIT GUSTY FROM THE SW AHEAD OF THE FRONT,
BUT BOTH WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA.
AS THE FRONT CROSSES OUR AREA, IT COULD TRIGGER A FEW SHOWERS AND
TSTMS. THE FRONT WILL LIKELY STALL JUST SOUTH OF THE COASTAL WATERS
ON MONDAY WITH HIGH PRESSURE BUILDING IN FOR TUESDAY AND WEDNESDAY.
ANOTHER FRONT WILL MOVE IN BY LATE WEDNESDAY OR WEDNESDAY NIGHT.
AHEAD OF THE FRONT, WINDS AND SEAS WILL INCREASE AND IT IS POSSIBLE
THAT SMALL CRAFT ADVISORY CRITERIA COULD BE REACHED WEDNESDAY NIGHT
INTO THURSDAY. FOR NOW WE WILL CAP BOTH WINDS AND SEAS JUST BELOW
THAT CRITERIA. THE FRONT IS THEN FORECAST TO STALL OVER OR NEAR OUR
SOUTHERN WATERS FOR THE LATTER PART OF THE WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...DELISI/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...HEAVENER
AVIATION...
MARINE...RPW
Hazardous weather outlook, Jul 4, 12:00 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 AM EDT MON JUL 4 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-050400-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1200 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-050400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1200 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 9:41 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT SUN JUL 3 2011

MDZ019-020-040245-
CAROLINE MD-TALBOT MD-
941 PM EDT SUN JUL 3 2011

...AN ISOLATED STRONG THUNDERSTORM WILL AFFECT PARTS OF CAROLINE AND
TALBOT COUNTIES...

AT 9397 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
ISOLATED STRONG THUNDERSTORM OVER THE BAY...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AND TALBOT AROUND 1000
PM...ST. MICHAELS AROUND 1015 PM...OXFORD AND EASTON AROUND 1030
PM...AND TRAPPE AND HAMBLETON AROUND 1045 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT MAY CAUSE
FLOODING IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3861 7609 3867 7622 3873 7625 3870 7627
      3872 7631 3866 7635 3874 7635 3876 7640
      3877 7640 3879 7638 3875 7635 3883 7630
      3880 7613 3878 7621 3876 7617 3881 7611
      3878 7587 3869 7589 3856 7604

IOVINO
Special weather statement, Jul 3, 9:41 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
941 PM EDT SUN JUL 3 2011

MDZ019-020-040245-
CAROLINE MD-TALBOT MD-
941 PM EDT SUN JUL 3 2011

...AN ISOLATED STRONG THUNDERSTORM WILL AFFECT PARTS OF CAROLINE AND
TALBOT COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
ISOLATED STRONG THUNDERSTORM OVER THE BAY...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR TILGHMAN ISLAND AND TALBOT AROUND 1000
PM...ST. MICHAELS AROUND 1015 PM...OXFORD AND EASTON AROUND 1030
PM...AND TRAPPE AND HAMBLETON AROUND 1045 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT MAY CAUSE
FLOODING IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS.

LAT...LON 3861 7609 3867 7622 3873 7625 3870 7627
      3872 7631 3866 7635 3874 7635 3876 7640
      3877 7640 3879 7638 3875 7635 3883 7630
      3880 7613 3878 7621 3876 7617 3881 7611
      3878 7587 3869 7589 3856 7604

IOVINO
Local storm report, Jul 3, 9:48 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     WASHINGTON TWP          40.83N  75.20W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE DOWN

0421 PM     HAIL             BETHLEHEM               40.63N  75.37W
07/03/2011  M0.25 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            PEA SIZE HAIL IN BETHLEHEM

0425 PM     TSTM WND DMG     FORKS TWP               40.73N  75.22W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE INTO STRUCTURE

0425 PM     TSTM WND DMG     BETHLEHEM               40.63N  75.37W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE DOWN ACROSS ROAD

0425 PM     TSTM WND DMG     LOWER MOUNT BETHEL TWP  40.80N  75.17W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            POLES WIRES DOWN

0438 PM     TSTM WND DMG     WILLIAMS TWP            40.63N  75.23W
07/03/2011                   NORTHAMPTON        PA   EMERGENCY MNGR

            TREE ACROOS ROAD

0520 PM     HAIL             MANALAPAN               40.26N  74.40W
07/03/2011  E1.00 INCH       MONMOUTH           NJ   911 CALL CENTER

0545 PM     HAIL             JACKSON TWP             40.12N  74.35W
07/03/2011  E1.00 INCH       OCEAN              NJ   TRAINED SPOTTER

            VARYING FROM ONE QUARTER INCH UP TO ONE INCH IN
            DIAMETER

0550 PM     HAIL             JACKSON TWP             40.12N  74.35W
07/03/2011  E0.50 INCH       OCEAN              NJ   TRAINED SPOTTER

            MARBLE SIZE HAIL REPORTED ALONG WITH WINDS ESTIMATED
            AROUND 40-50 MPH

0555 PM     HAIL             JACKSON TWP             40.12N  74.35W
07/03/2011  E0.88 INCH       OCEAN              NJ   TRAINED SPOTTER

0612 PM     HAIL             BAYVILLE                39.91N  74.15W
07/03/2011  E0.25 INCH       OCEAN              NJ   TRAINED SPOTTER

0820 PM     HAIL             BRIGANTINE              39.40N  74.38W
07/03/2011  E0.25 INCH       ATLANTIC           NJ   TRAINED SPOTTER

0825 PM     HAIL             ATLANTIC CITY           39.38N  74.45W
07/03/2011  E0.25 INCH       ATLANTIC           NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100315 PHI1100314 PHI1100316 PHI1100317 PHI1100319
PHI1100318 PHI1100326 PHI1100321 PHI1100320 PHI1100324 PHI1100322
PHI1100325 PHI1100323

IOVINO
Special weather statement, Jul 3, 10:08 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT SUN JUL 3 2011

MDZ015-019-020-040300-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
1008 PM EDT SUN JUL 3 2011

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT CAROLINE...QUEEN
ANNE'S AND TALBOT COUNTIES...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM ABOUT 20 MILES WEST OF
CENTERVILLE TO ABOUT 15 MILES WEST OF EASTON...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR STEVENSVILLE SOUTH AND TALBOT
AROUND 1015 PM...CHESTER AND STEVENSVILLE AROUND 1030
PM...GRASONVILLE AND QUEENSTOWN AROUND 1045 PM...AND TANYARD AND
SKIPTON AROUND 1100 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND THEY MAY CAUSE
FLOODING OF POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
DANGEROUS CLOUD TO GROUND LIGHTNING ALSO IS POSSIBLE. PLEASE MOVE
INDOORS UNTIL THE STORMS PASS.

LAT...LON 3873 7625 3866 7635 3877 7640 3875 7635
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7624 3893 7628 3884 7638 3885 7639
      3903 7633 3898 7621 3907 7619 3907 7594
      3867 7575 3869 7590 3856 7604

MPD
Special weather statement, Jul 4, 2:40 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EDT MON JUL 4 2011

NJZ023-024-040745-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
240 AM EDT MON JUL 4 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF CAPE MAY...MOVING EAST AT
25 TO 30 MPH. THE THUNDERSTORM WILL BE NEAR SEA ISLE CITY AROUND 245
AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS ARE SMALL
HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3915 7467 3912 7470 3910 7470 3907 7471
      3902 7477 3902 7479 3900 7478 3903 7492
      3919 7486 3917 7466

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:26 PM EDTSpecial Weather StatementPHIAtlantic64 min
Jul 3, 10:46 PM EDTCoastal Flood StatementPHICape May74 min
Jul 3, 8:34 PM EDTSevere Thunderstorm WarningPHICaroline20 min
Jul 3, 9:41 PM EDTSpecial Weather StatementPHITalbot64 min
Jul 3, 10:08 PM EDTSpecial Weather StatementPHIQueen Anne's, Talbot52 min
Jul 4, 5:26 PM EDTSpecial Weather StatementPHISussex64 min
Jul 4, 5:48 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.